How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Medical Physician and Surgeon
Category: Medical
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Medical Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

If the NRI on a blood test for someone on Warifan is 1.7 would

Resolved Question:

If the NRI on a blood test for someone on Warifan is 1.7 would thick blood cause him to be very tired? If hands and feet and body become very cold in the winter..our weather gets not under 50 degrees house is kept at 80 degrees could this be a sign of circulation problem? What type of test determines if patient has a circulation problem? Husband has A-fib heart for 10 years..takes Sotalol 120 mg twice daily, crestor 10 mg, Warffarin 5 mg daily. His memory is now not good ... he get very depressed and his age is 65. The last angio was 9 years ago and at that time he did not have a blockage..Because he gets so tired and this has been going on now for over one year. Thyroid is fine and the heart dr nurse practicioner said to see his family dr. We see an internist every 3 months so I am at the end of my rope... what should I do.... should I get him into a place like Cedars Sainai for a second opinion on his heart?
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Stan replied 6 years ago.
Hello,

Welcome to Just Answer:

INR of 1.7 on warfarin for A. Fib. is slightly low. The goal of INR should be between 2-3. I suggest that the follow-up with his doctor for closer evaluation and re-adjustment of his warfarin dose. It is also likely that he has poor circulation problem given his history of low heart function (A. Fib) and high cholesterol level for which he takes crestor.These conditions are contribute to tiredness and slow memory. Although the possibility of multiple silent stroke in the brain contributing to his slow memory should be considered. To evaluate the extent of his blood circulation the doctor can measure ankle-brachial index test. To improve his blood circulation, in addition to improving his heart function, I suggest that his doctor consider adding medication such as Trental. A second opinion at Cedar Sinai for his heart problems would be appropriate if you feel his not getting the best care from his current doctor.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.




Edited by Dr. Stan on 7/8/2010 at 12:58 AM EST
Customer: replied 6 years ago.

I forgot he falls asleep during the day very easily when he sits down to watch tv... what would think about this?

I really appreciate the feedback I receive using Ask the Dr... it seems I do not feel put down or stupid. If I felt satisfied with the way our heart dr is treating my husband I would not consider going to LA although the way it is now maybe the results will be the same although for knowing we have done everything we can would make me feel better. It is his life. Thank you again .. yes it is worth the money for your suggestions.

Expert:  Dr. Stan replied 6 years ago.
Thank you so much:

The poor blood circulation with possible low oxygenation could be contributing to the frequent sleepiness during the day.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.


Dr. Stan and 4 other Medical Specialists are ready to help you

Related Medical Questions